Has anyone experienced spontaneous bruising?

Today I noticed two areas of yellowish bruising with red dots on my lower abdomen. I cannot remember bumping myself. I did however look after my boisterous, toddler grandson yesterday. He may have kicked out while being changed. Not that I noticed anything painful. I see that easy bruising is a side effect of Prednisolone. Is this cause for concern? I am currently on 14.5 mgs, gradually reducing. GP likely to use it to get me to speed up reduction, not much expertise in my practice.

Yes, I have spent all of today flat out, but it's worth it for the joy of him. ( Grandson not GP).

13 Replies

oldestnewest
  • Almost certainly due to generous baby feet! The capillaries in the skin become extra fragile with pred in some people - and you bruise more easily. It isn't really spontaneous bruising - it is easy bruising.

    I'm also on an anticoagulant for atrial fibrillation - it was switched recently and for the first few weeks I had absolute humdingers of bruises! Never happened before and now my body has settled down they've stopped happening.

  • Bless you both, thanks. I guess they are just little footprints. This network is a God send. If there was a graph of my initial panic, you would see the good you do ( quite dramatically).

  • It sounds like that benign but unsightly easy bruising from being on pred. Why bother mentioning it to the GP then he/she can't use it against your slow taper? I used to get random red bruises and spots on my forearms, but not for several months now. Wish I'd had a fun reason for them! Try using moisturizer of some kind to help keep skin supple and more easily healed.

  • Hi,

    As others have said, due to Pred. I only had to look at a door or a piece of furniture and I'd bruise! Does reduce as you reduce Pred. I found Arnica cream very good - can get in all chemists, and most supermarkets nowadays.

    Know what you mean about grandchildren leaving you shattered, but that's a small price to pay.😀

  • I am always covered in bruises all sizes all colours even on my hands, goodness knows where they come from unless I am sleep walking at nights! Normally they do not hurt, they just look like I spend my time in rough pubs.

    I also get purpura, the red dots, although some are quite big. This does not seem to have reduced with pred reductions. Again it is painless, it just looks like I have been in a fight with the cat!

    Along with my dry, hay like hair I should be modelling for Vogue!

  • You could model for us!

  • Thanks DorsetLady and Piglette. Yes, yes grandchildren, just learned that another is on the horizon hurrah , got to get well! And Piglette, you sound almost as glamorous as me.😂

  • I've been there - used to be covered with reddish bruises on my arms and wrists. However, in the last few months, with a steady and slow reduction (now on 3mg), I am clear of them, even when my sock drawer fell on my hand; although I inevitably had a bruise, it cleared so fast I hardly knew it had happened.

  • Agree with all that has been said. Bruises appear in the oddest of places. All I say now is...hmmm...wonder how I got that one?!?!?

  • I was diagnosed with GCA the first week of Nov. 2015. I am also on warfarin for life due to a heart valve replacement. In Early January, I had a spontaneous chest wall hematoma. It ended up resolving on its own without having to surgically drained. Both drugs tend to worsen bruising. My lower legs and forearms always seem to have bruises in different stages of healing. The chest wall hematoma was the only major problem I have had with bleeding though. Prednisone has made my skin very fragile and has made it prone to tearing,

    Most of us are older and that is another contributing factor to easy bruisability. Even so, the prednisone still is the drug of choice.

    Enjoy those grand babies, they grow up so fast!

  • Thank you Betty910, my bruises are fading, I'll just have to keep my stomach out of range of little legs. I've noticed the thin skin too.

  • Well searched the group and found several threads on bruising so no need for me to do an ask. However, I did bruise easily for several weeks before preds. and was worried about leukemia, but "expect bruising while on preds" according to GP. So, it's gonna be a long time before I can wear a dress or skirt again!!

  • Thanks Stroppymoo, I bet members of this community who have been contributing for years heave a great sigh when a newbie like me appears and screams "What's happening now"!

    I tend to be a bit of a drama queen and fear the worst. I have been told that my white blood cell count is high, I see bruises = Leukaemia.

    I ought to change my name to Panicky1 or something. It's every other day.mthanks for listening.

You may also like...